Doctor insights on:
How Long Should A Cortisone Shot In Hip Hurt
My husband has been hurting from hip pain. He had a cortisone shot in his bursa and that didn't help. Then he had a steroid injection last week i?
Failed Treatment: After two steroid injections it is time to tell his physician that the treatment is not working. There is little here we can offer than to say it is time for a new treatment plan. ...Read more
I am a triathlete and have been having hip pain after runs. I received a cortisone story last week but my hip still hurts. What may be going on?
Cortisone: The answer to this is multifaceted -- often a cortisone injection into a joint will take some effect in 24-48 hours, however, responses to cortisone vary. Not all joint pain responds to cortisone -- if you have no improvement in 5-7 days, i would contact the physician who performed the injection. ...Read moreSee 2 more doctor answers
How long do I have to wait to have arthroscopy of the hip after getting a cortisone shot in that joint? Do I have to wait to get it out of body?
No : If the injection helped tell your surgeon( not sure if it was in the hip joint or hip bursa)... Either way if injection helped than arthroscopy may help( for bursectomy or hip labral tear). The steroid injection may have been a diagnostic and / or therapeutic injection but does not affect ( by itself) timing for surgery... Good luck! ...Read more
I have a headache after a cortisone shot in the hip. Is this a side effect and if so should I be concerned?
Cronic pain feels like it is in my hips, rhumy says hips joints are ok. Maybe brusitus, cortisone shot didn't help. Any suggestions ?
Typically: There are 3 areas that people identify as 'hip pain' to the sides one spot suggest bursitis, to the side the length of upper leg suggest fascia lata tendinitis, to the back a lumbar disc issue, and to the groin arthritis per se. Of course many other things could cause pain in those areas. ...Read more
Do what feels best: The corticosteroid shot you had is a long acting but slow release medication-after 2 days we typically expect the medication is just beginning to take effect and it may take a week to really kick in. If you don't feel any improvement at 2 weeks, you should talk to your doctor about other options. Pt or home stretching and strengthening may help. Good luck! ...Read more
I have been diagnosed with bursitis in my hip. I have been doing physical therapy and at home exercises for almost 4 weeks and do not feel there is a whole lot of improvement. Had the cortisone shot also. Have been off work most of this time as my doc
How painful and how effective is a cortisone shot in the hip? I have had increasing pain in my hip for a handful of years now. I have been told by one doctor that there is osteoarthritis, and by a neurologist that it is trochanteric bursitis . Also some f
If : If you have bursitis, a cortisone shot usually isn't too uncomfortable for the patient. If you have osteoarthritis, the injection is technically more difficult and may be more uncomfortable. A bursitis injection can easily be done in the doctor's office while an intra-articular injection (for osteoarthritis) is often given under x-ray guidance. The response to both may be variable: anything from complete, long-term relief to nothing. The response to injection depends on the accuracy of the diagnosis as well as the efficacy of other concurrent treatment strategies such as activity modification and physical therapy, with suspected bursitis, it is important to evaluate the low back to make sure that the hip pain isn't referred from a bulging disc or sciatica. With injections in the joint, there may be some accelerated cartilage breakdown secondary to effects of the corticosteroid. The duration of relief, if any, tends to be shorter for these injections as well. There are fewer risks with injections in the bursa. However, if multiple injections are required, there is some concern about the cummulative effects of the corticosteroid that is absorbed in the system and there is probably a reason to look at other treatment options. ...Read more
Heavy pain left calf and shin. Doc gave me steroid shot left hip. Pain subsided. Now pain in left heal/bottom of foot. What can cause this?
The shot... maybe: If, in the process of injecting your hip, the tip of the needle touched the sciatic nerve, that would explain referred pain in your heel and foot. If this is the case, it should resolve over time. I would certainly report this new finding to the doctor who gave you the shot. Hope this helps. Feel better! ...Read moreSee 1 more doctor answer
Heavy pain in left calf and shin, deep inside leg. Doctor gave me steroid shot in left hip. Pain stopped in 3 days. Heal/bottom foot now herts?
Weeks to forever!: I have patients with trochanteric bursitis get years off relief, and other with only two-three weeks. I use more xylocaine (lidocaine) (2%) to see if the pain disappears after injection, to make sure i hit the spot. But duration of relief is variable. ...Read moreSee 1 more doctor answer
Why does my knee hyper extend and hurt during softball? Have had a cortisone shot before should I try it again?
About how long after a cortisone shot to the knee should I wait to contact my dr if the pain has substantial increase? It's been 24h.
My shoulder hurts and my rotator cuff. I've had a cortisone shot and now it hurts again. What can I do to help it. For relief. What helps?
I received a cortisone shot alcohol based ...third one a week ago. Injection site itches...didn't the last two times. How long will it itch?
Had cortisone shot in knee 3 days ago.Is it normal to still have pain or does it take longer for the shot to take into effect?How long does it take?
- Talk to a doctor live online for free
- How long should it take for a cortisone shot in my hip to start working?
- How long should it take for cortisone?
- How bad do ankle cortisone shots hurt?
- Ask a doctor a question free online
- How long does cortisone shots last?
- Cortisone shot in hip
- Cortisone shots for hip osteoarthritis
- How many cortisone shots can you have in your hip?
- Talk to a pharmacologist online for free